Wyoming, 2005

Hail in Wyoming, July 24, 2005

July 24, 2005 · NWS RIW · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 24, 1:16 PM MST, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 24, 1:16 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
216 PM MDT SUN JUL 24 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
INSTABILITY ON THE INCREASE THIS AFTERNOON ACROSS THE SOUTHEAST HALF
OF THE STATE(SOUTHEAST OF GCC TO RKS LINE) AND ANOTHER AREA FEEDING
INTO THE SOUTHWEST MOUNTAINS. IN RESPONSE...STORMS ARE FIRING IN THE
SALT/WYOMING RANGES. OTHER STORMS ALONG THE UINTA RANGE NOT SHOWING
SIGNS OF LIFTING NORTH INTO WYOMING WITH WEAK UPPER FLOW. COULD SEE
ISOLATED STORMS DEVELOP IN A CORRIDOR FROM CPR TO RKS EARLY THIS
EVENING WHERE WATER VAPOR IMAGERY SHOWING SUB TROPICAL MOISTURE PLUME
HANGING ON. ALTHOUGH BEST CONCENTRATION OF STORMS EXPECTED TO DEVELOP
JUST EAST OF AREA IN STRONGER INSTABILITY. HAVE REMOVED STORMS
ELSEWHERE IN THE LOWER ELEVATIONS OF THE CENTRAL AND NORTH WITH
AIRMASS REMAINING STABLE. MORE STORMS ARE ANTICIPATED LATER THIS
EVENING IN THE FAR NORTHWEST MOUNTAINS AHEAD OF AN APPROACHING UPPER
TROUGH. THIS TROUGH BECOMES FOCUS OF CONCERN EARLY IN THE WEEK.
ASSOCIATED STRONG COLD FRONT WILL DROP SOUTH THROUGH NORTHERN AND
INTO CENTRAL WYOMING BY EARLY MONDAY EVENING. SOME STRONG WINDS WITH
FRONTAL PASSAGE EXPECTED WITH GOOD PRESSURE RISES. HAVE RAISED SPEEDS
IN THE FAVORED AREAS OF JOHNSON COUNTY AND THE NORTHERN BIG HORN
BASIN WITH G40 POTENTIAL. WITH INSTABILITY ALONG BOUNDARY AND FAVORED
NORTHEAST UPSLOPE AND UPPER JET SUPPORT...HAVE INCREASED PRECIP
CHANCES FOR AREAS EAST OF DIVIDE MONDAY AFTERNOON AND NIGHT.
LINGERING INSTABILITY HANGS BACK INTO CENTRAL WYOMING TUESDAY SO HAVE
KEPT MENTION OF STORMS. NOT SEEING ANY FIRE WEATHER CONCERNS MOST
AREAS WITH INCREASING HUMIDITIES AND PRECIP CHANCES WITH THE WINDS
BEHIND THE FRONT. SWEETWATER ZONES MAY HAVE TO BE WATCHED BY MONDAY
AFTERNOON/EARLY EVENING. DRIER AIR EXPECTED TO NOSE INTO THIS AREA
AHEAD OF APPROACHING FRONT ON GUSTY WESTERLY WINDS. RIGHT NOW...THINK
IT MAY APPROACH RED FLAG CONDITIONS A FEW HOURS LATE IN THE DAY BUT
RH AND WINDS TO STAY JUST BELOW CRITERIA.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
NW FLOW ALOFT WED AND DRY WEATHER WITH FAIRLY STABLE AIRMASS IN
PLACE. HAD TO TRIM BACK HIGHS IN THE CENTRAL AND E ZONES BUT MODEST
WARMING EXPECTED AFTER TUE HIGHS. A POSSIBLE SHORTWAVE CROSSES
THROUGH NORTHERN ROCKIES THU PM/EVE. HAVE KEPT THE LOW POPS IN THE N
ZONES. FRI-SUN WILL FEATURE THE UPPER HIGH SETTING BACK UP SOMEWHERE
NEAR THE 4 CORNERS. EXACT POSITION WILL DICTATE HOW MUCH MID/HI LEVEL
MOISTURE WILL INFILTRATE INTO FLOW AROUND THE HIGH. HAVE CHOSEN TO
INCLUDE LOW POPS IN THE FAR WEST AND SOUTH ZONES EACH AFTERNOON AND
NIGHTTIME HOURS. TOO FAR OUT TO DECIDE WHICH DAY WILL BE MORE
FAVORABLE. TEMPS WARMING THU AND FRI WITH LITTLE CHANGE IN HIGHS
EXPECTED FOR SAT/SUN. IT APPEARS THAT THE 100 DEGREE HEAT IS HELD AT
BAY THIS GO ROUND AS 700MB TEMPS HOVER AROUND 16 DEG C AND NOT 20C.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...FRIEDERS
LONG TERM...AR
Hazardous weather outlook, Jul 24, 6:41 AM MST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
741 AM MDT SUN JUL 24 2005

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
741 AM MDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS...MAINLY OVER FAR NORTHERN AND SOUTHERN WYOMING. A FEW
STRONGER STORMS WILL BE POSSIBLE ACROSS JOHNSON COUNTY AND EXTREME
SOUTHERN WYOMING. THESE STORMS COULD PRODUCE BRIEF PERIODS OF HEAVY
RAINFALL...WINDS GUSTS OF 40 TO 50 MPH...AND DANGEROUS LIGHTNING.
WITH HIGH TEMPERATURES IN THE 90S AND DRY CONDITIONS...OUTDOOR
ENTHUSIASTS SHOULD DRINK LOTS OF WATER AND TRY TO REMAIN IN THE SHADE
DURING THE HOTTEST TIME OF THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT COLD FRONT WILL MOVE INTO AREAS EAST OF THE DIVIDE ON
MONDAY AND WILL AID IN SHOWER AND THUNDERSTORM DEVELOPMENT FOR AREAS
EAST OF THE DIVIDE. A FEW STRONG STORMS WILL BE POSSIBLE WITH HEAVY
RAINFALL...STRONG WINDS...HAIL AND FREQUENT LIGHTNING. A CONTINUED
MONSOONAL FLOW OF MOISTURE WILL KEEP LATE DAY THUNDERSTORMS FIRING
OVER SOUTHWEST WYOMING AS WELL. AFTERNOON TEMPERATURES WILL LIKELY
COOL 15 TO 20 DEGREES BEHIND THE COLD FRONT MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIW

The radar

The Riverton/Lander radar (KRIW), 117 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Sublette

When
July 24, 2:35 PM MST
Where
Sublette County, 6 mi S of Pinedale
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.783, -109.867

Hail, Sublette

When
July 24, 2:45 PM MST
Where
Sublette County, 4 mi N of Boulder
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.800, -109.717

Hail, Sublette

When
July 24, 2:45 PM MST
Where
Sublette County, 2 mi N of Boulder
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.783, -109.717

Hail, Sublette

When
July 24, 2:53 PM MST
Where
Sublette County, 3 mi E of Boulder
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.750, -109.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463981, 5463979, 5463980, 5463982.